Alert archive / New Mexico / Wind Advisories in 2010
Wind Advisory 15, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Apr 5, 2010, 9:11 PM MDT. It took effect at Apr 6, 2010, 6:00 AM MDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Apr 5, 2010, 9:11 PM MDT (03:11 UTC)
- In effect from
- Apr 6, 2010, 6:00 AM MDT
- Expired
- Apr 6, 2010, 8:00 PM MDT
- In force
- 14 hr
- Issued by
- NWS Albuquerque, NM
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Apr 5, 2:53 PM MDT, 6 hours 18 minutes earlier.
Area forecast discussion, Apr 5, 2:53 PM MDT, 6 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 253 PM MDT MON APR 5 2010 .DISCUSSION... WIND WILL BE THE MAJOR PLAYER THROUGH THE NEXT 30 HOURS OR SO. WILL CONTINUE WITH THE CURRENT WIND HIGHLIGHTS THROUGH 900 PM MDT. EXCEPTION WILL BE THE CENTRAL MOUNTAIN CHAIN...WHERE WINDS COULD BLOW OVER THE HIGHER PEAKS TONIGHT THROUGH TUESDAY. THUS WILL EXTEND HIGH WIND WARNING THROUGH 600 PM MDT FOR THESE ZONES. WILL CONTINUE WITH HIGH WIND WATCH FOR ALL OF THE EAST ON TUE. WIND ADVISORIES LIKELY FOR MUCH OF THE W ON TUE AS WELL. RED FLAG WARNING WILL CONTINUE INTO THIS EVENING AND WILL BE ISSUED FOR MUCH OF THE AREA TUE. AS FOR PRECIPITATION CHANCES...RAIN AND SNOW SHOWERS SHOULD BE CONFINED TO THE HIGHER TERRAIN N OF INTERSTATE 40 TONIGHT INTO WED. FIRST SYSTEM MOVING INTO THE GREAT BASIN WILL SWEEP N OF THE STATE ON TUE...ALTHOUGH THERE WILL BE A TROUGH OF LOW PRESSURE CROSSING NM. AN ASSOCIATED COLD FRONT WILL ALSO ZIP ACROSS THE STATE LATER TONIGHT AND TUE...BRINGING MUCH COOLER TEMPS AND...MORE WIND. SECONDARY SHORT WAVE TROUGH TO DROP SE ACROSS NM ON WED...KEEPING TEMPS BELOW NORMAL. THEN FINALLY A BREAK FROM THE WIND ALONG WITH WARMER TEMPS FROM THU TO SAT. INCREASING WIND AND PRECIPITATION CHANCES FOR SUN AND MON WITH A COOLING TREND FOR THE START OF NEXT WEEK. CHJ && .AVIATION... CONTINUED WINDY TO VERY WINDY WITH GUSTS BETWEEN 35 TO 50 KT MOST LOCATIONS. GUSTS WILL DIMINISH SOME BY MID TO LATE EVENING BUT REMAIN GUSTY AND STRONG OVER THE HIGHER TERRAIN. STEADY TO OCCASIONALLY GUSTY ACROSS THE LOWER TERRAIN. COLD FRONTAL PASSAGE EXPECTED BETWEEN 6Z TO 12Z ACROSS THE WESTERN HALF AND CONTINUING EAST AFTER 12Z. STRONG WINDS WILL ONCE AGAIN DEVELOP FAIRLY EARLY ON TUESDAY WITH ANOTHER ROUND OF 35 TO 50 KTS ALTHOUGH AFFECTING A SLIGHTLY SMALLER AREA THAN TODAY. ESPECIALLY FAVORING THE I40 CORRIDOR BETWEEN ABQ TO TCC. A FEW MID BASED SHOWERS WILL AFFECT NORTHWEST AND NORTH CENTRAL AREAS TONIGHT. ONLY HAVE FMN WITH LIGHT RAIN FOR A PERIOD AFTER MIDNIGHT TONIGHT. A FEW MTN TOP OBSCD ACROSS THE FAR NORTHWEST. NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. && .FIRE WEATHER... CRITICAL FIRE GROWING CONDITIONS WILL CONTINUE THROUGH THE REST OF THE AFTERNOON INTO THE EARLY EVENING TONIGHT. WINDS WILL COME DOWN SOME ACROSS THE FORECAST AREA ALTHOUGH REMAIN STRONG OVER THE HIGHER RIDGETOPS. ONLY EXPECTING MODEST HUMIDITY RECOVERIES TONIGHT WITH POOR TO FAIR READINGS. COLD FRONTAL PASSAGE WITH A DISTINCT WIND SHIFT EXPECTED LATER TONIGHT ACROSS THE WESTERN HALF...MAINLY BETWEEN MIDNIGHT TO 6 AM AND THEN PROGRESSING EASTWARD DURING THE MORNING ON TUESDAY. AS A RESULT OF THE COLD FRONTAL PASSAGE...COOLER AIR WILL LOWER TEMPERATURES...ESPECIALLY ACROSS THE WESTERN AND NORTH. EXPECT MAX TEMPERATURES TO RANGE BETWEEN 5 TO 15 DEGREES BELOW NORMAL. WARMER THAN NORMAL READINGS WILL BE FOUND ALONG THE TEXAS STATE LINE AND PORTIONS OF THE SOUTHEAST PLAINS AS THE COLD FRONT BECOMES MUCH MORE DIFFUSE AND SHALLOW THERE. AS A RESULT...HUMIDITY READINGS WILL COME UP ACROSS THE BOARD BUT DUE TO THE ADVECTION OF LOWER DEWPOINT VALUES...THE RISE IN HUMIDITY WILL BE SOMEWHAT MUTED. VALUES OF 15 PCT OR LESS WILL STILL RESIDE ACROSS A GOOD PORTION OF NEW MEXICO...BELOW 7500 FEET. WEATHER MODELS ARE ALSO DEPICTING A STRONG MID LEVEL JET STREAK ORIENTATED FROM NEAR CUBA TO ABQ TO CLOVIS DURING MOST OF THE DAY PERIOD. THUS...STRONGEST WINDS SHOULD BE FOUND ALONG THE INTERSTATE 40 CORRIDOR BETWEEN THE SANDIAS TO THE TEXAS STATE LINE. DIDNT ADJUST WIND VALUES ALL THAT MUCH BUT DID HAD AN EXTRA FEW MPH TO PORTIONS OF THE WEST CENTRAL/NORTHWEST MTNS AS WELL AS THE NORTHWEST PLATEAU. THE STRONGER WINDS COUPLED WITH LOW HUMIDITY IS EXPECTED TO AFFECT MORE OF THE FORECAST AREA AND FOR A FEW EXTRA HOURS THAN EARLIER EXPECTED. WILL GO AHEAD AND UPGRADE THE CURRENT WATCH TO A WARNING FOR TUESDAY BUT ALSO ADD PORTIONS OF ZONES 102...105...106 AND 109. AGAIN...MAINLY BELOW 7500 FEET AND AREAS BELOW SIGNIFICANT SNOWPACK. LATEST RFW STATEMENT WILL BE OUT BY THE TOP OF THE HOUR. THIS WILL BE MORE OF A WEST TO NORTHWEST WIND EVENT PATTERN. ALSO STARTED THE EVEN PERIOD A LITTLE SOONER DUE TO THE PALTRY HUMIDITY RECOVERIES TONIGHT. HUMIDITY RECOVERIES REMAIN POOR TO FAIR FOR TUESDAY NIGHT AND THIS WILL LEAD INTO FAIRLY LOW HUMIDITY VALUES ON WEDNESDAY. EVEN THOUGH...TEMPERATURES WILL GENERALLY BE BELOW NORMAL. WINDS WILL BE GUSTY AT TIMES TUESDAY NIGHT BUT LOWER SOME WEDNESDAY MORNING AS THE MAIN WIND GRADIENT TRANSLATES EASTWARD. AFTERNOON BREEZINESS WILL CONTINUE HOWEVER ACROSS THE FAR EASTERN PLAINS WEDNESDAY AFTERNOON BUT WONT ISSUE A WATCH FOR THAT PERIOD. LOOKS REAL MARGINAL AS FAR AS RED FLAG CONDITIONS. UPPER LEVEL RIDGE AND CORRESPONDING SURFACE HIGH DEPICTED TO BUILD OVER THE STATE ON THURSDAY. TEMPERATURES WILL WARM BACK TO NEAR SEASONABLE LEVELS. WINDS HOWEVER WILL BE SOME OF THE LIGHTEST WE WILL HAVE SEEN IN THE PAST 7 TO 10 DAYS. A FEW AFTERNOON BREEZES ACROSS THE EAST BUT NOT APPROACHING RED FLAG VALUES. LIGHTER WIND DAY OVERALL FOR THURSDAY. FRIDAY WILL REMAIN DRY WITH JUST A FEW AFTERNOON BREEZES BUT NOT TOO STRONG AS THE UPPER RIDGE SHIFTS SLIGHTLY MORE EASTWARD. TEMPERATURES WILL BE EVEN WARMER WITH ABOVE NORMAL READINGS EXPECTED ON THIS DAY. THE MAIN UPPER RIDGE AXIS IS EXPECTED TO SHIFT TO THE EAST OF THE STATE OVER THE WEEKEND IN RESPONSE TO THE NEXT PACIFIC WAVE APPROACH. AS A RESULT...TEMPERATURES WILL WARM A BIT MORE WHILE WINDS PICK UP. NOT EXPECTING CRITICAL CONDITIONS ON SATURDAY AT THIS TIME ALTHOUGH COULD BECOME CLOSE ACROSS A SMALL PORTION OF THE EASTERN PLAINS DUE TO LEESIDE SURFACE TROUGHING. A MORE DISTINCT LEESIDE TROUGH IS EXPECTED TO DEVELOP ACROSS THE EAST ON SUNDAY AND THIS LOOKS TO BE COUPLED WITH AN INCREASING FLOW ALOFT. CRITICAL CONDITIONS COULD ENTER BACK INTO THE PICTURE LATE ON THE WEEKEND. IT APPEARS THAT THE CURRENT ECWMF AND GFS APPEAR TO BE DEEPER WITH THE NEXT TROUGH AND A BIT MORE BULLISH FOR PRECIPITATION ON MONDAY. THIS WILL BE MONITORED OVER THE NEXT SEVERAL DAYS AS MOST ASSUREDLY THE TRACK WILL CHANGE A BIT WITH THE MODELS. 50 && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 37 48 24 54 / 20 20 5 5 DULCE........................... 31 51 20 54 / 40 40 10 5 CUBA............................ 29 55 18 54 / 10 20 0 0 GALLUP.......................... 30 48 16 53 / 20 10 0 0 EL MORRO........................ 30 48 20 52 / 5 5 0 0 GRANTS.......................... 33 53 17 53 / 5 5 0 0 QUEMADO......................... 31 55 21 54 / 0 0 0 0 GLENWOOD........................ 37 67 26 66 / 0 0 0 0 CHAMA........................... 26 43 16 51 / 40 40 10 5 LOS ALAMOS...................... 33 54 22 52 / 10 10 5 5 PECOS........................... 36 60 24 53 / 5 5 5 5 CERRO/QUESTA.................... 28 52 19 53 / 20 30 10 10 RED RIVER....................... 29 39 16 47 / 30 30 20 20 ANGEL FIRE...................... 29 44 17 45 / 20 20 10 10 TAOS............................ 32 45 18 49 / 20 20 10 10 ESPANOLA........................ 36 60 24 61 / 5 10 5 5 SANTA FE........................ 37 55 26 54 / 5 10 5 5 SANTA FE AIRPORT................ 37 52 23 53 / 5 10 5 5 ALBUQUERQUE FOOTHILLS........... 40 56 30 57 / 5 5 0 0 ALBUQUERQUE HEIGHTS............. 43 58 32 58 / 5 5 0 0 ALBUQUERQUE VALLEY.............. 38 61 28 61 / 5 5 0 0 ALBUQUERQUE WEST MESA........... 42 59 32 60 / 5 5 0 0 LOS LUNAS....................... 40 62 29 64 / 0 5 0 0 RIO RANCHO...................... 42 58 31 59 / 5 5 0 0 SOCORRO......................... 43 68 34 67 / 0 5 0 0 SANDIA PARK/CEDAR CREST......... 37 57 28 56 / 5 5 0 0 MORIARTY/ESTANCIA............... 37 58 25 57 / 5 5 0 0 CLINES CORNERS.................. 38 50 26 50 / 5 5 0 0 GRAN QUIVIRA.................... 41 66 29 63 / 0 5 0 0 CARRIZOZO....................... 43 69 29 63 / 0 0 0 0 RUIDOSO......................... 42 62 27 51 / 0 0 0 0 CAPULIN......................... 37 49 26 52 / 5 5 20 10 RATON........................... 36 54 22 53 / 10 10 20 10 LAS VEGAS....................... 40 51 24 50 / 5 5 0 5 CLAYTON......................... 43 64 28 55 / 5 5 10 10 ROY............................. 44 59 33 56 / 5 5 5 5 CONCHAS......................... 49 66 38 65 / 5 5 5 5 SANTA ROSA...................... 44 69 32 68 / 5 0 0 5 TUCUMCARI....................... 48 69 30 59 / 5 5 5 5 CLOVIS.......................... 46 72 32 57 / 5 5 5 5 PORTALES........................ 47 74 34 69 / 5 5 5 5 FORT SUMNER..................... 47 69 36 67 / 5 5 5 5 ROSWELL......................... 50 79 36 64 / 5 0 5 5 PICACHO......................... 47 76 34 66 / 5 0 5 5 ELK............................. 41 70 29 61 / 5 0 5 5 && .ABQ WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING FOR THE FOLLOWING ZONES...NMZ101>109. RED FLAG WARNING FROM 9 AM TO 8 PM MDT TUESDAY FOR THE FOLLOWING ZONES...NMZ102>109. WIND ADVISORY UNTIL 9 PM MDT THIS EVENING FOR THE FOLLOWING ZONES... NMZ501-503-504-507-509>511-516>520-524-525-530>540. HIGH WIND WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR THE FOLLOWING ZONES...NMZ515-522>524-527>540. HIGH WIND WARNING UNTIL 9 PM MDT THIS EVENING FOR THE FOLLOWING ZONES...NMZ502-505-506-508-515-522-523-527>529. HIGH WIND WARNING UNTIL 6 PM MDT TUESDAY FOR THE FOLLOWING ZONES... NMZ512>514-521-526. && 40/50
Hazardous weather outlook, Apr 5, 6:00 AM MDT, 15 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT MON APR 5 2010 NMZ501>540-061200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 600 AM MDT MON APR 5 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT SOUTHWEST WINDS WILL INCREASE MARKEDLY ACROSS CENTRAL AND NORTHERN NEW MEXICO TODAY WITH VERY LOW HUMIDITIES AND CRITICAL FIRE WEATHER CONDITIONS. SUSTAINED WIND SPEEDS WILL REACH 25 TO 40 MPH ACROSS MOST OF NORTH AND CENTRAL NEW MEXICO MIDDAY THROUGH AT LEAST EARLY EVENING...WITH GUSTS OF 45 TO 55 MPH COMMON. THE POTENTIAL EXISTS FOR GUSTS TO REACH 60 MPH OR BRIEFLY HIGHER THIS AFTERNOON ACROSS THE CENTRAL MOUNTAIN CHAIN AND ADJACENT HIGHLANDS AND PLAINS TO THE EAST AND PERHAPS NEAR AND WEST OF THE CONTINENTAL DIVIDE. SOME LIGHT SNOW ACCUMULATIONS ARE POSSIBLE ACROSS THE FAR NORTHERN MOUNTAINS LATER TONIGHT...GENERALLY 1 TO 3 INCHES OR LESS. SEE THE LATEST HIGH WIND WARNING...WIND ADVISORY AND RED FLAG WARNING STATEMENTS FOR ADDITIONAL DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY TUESDAY WIND SPEEDS SHOULD BE A LITTLE LOWER ACROSS WESTERN SECTIONS OF THE STATE...BUT VERY WINDY CONDITIONS...NEAR OR A LITTLE ABOVE MONDAYS LEVELS...CAN BE EXPECTED ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 43
Nearby
Wind Advisories in New Mexico, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.